A probabilistic algorithm approximating solutions of a singular PDE of porous media type

Nadia Belaribi, François Cuvelier and Francesco Russo
october, 2011
Publication type:
Paper in peer-reviewed journals
Journal:
Monte Carlo Methods and Applications, vol. 17, pp. 317-369
arXiv:
images/icons/icon_arxiv.png 1011.3107
Keywords :
Stochastic particle algorithm, porous media equation; monotonicity; stochastic differential equations; non-parametric density estimation; kernel estimator
Abstract:
The object of this paper is a one-dimensional generalized porous media equation (PDE) with possibly discontinuous coefficient $\beta$, which is well-posed as an evolution problem in $L^1(\mathbb{R})$. In some recent papers of Blanchard et alia and Barbu et alia, the solution was represented by the solution of a non-linear stochastic differential equation in law if the initial condition is a bounded integrable function. We first extend this result, at least when $\beta$ is continuous and the initial condition is only integrable with some supplementary technical assumption. The main purpose of the article consists in introducing and implementing a stochastic particle algorithm to approach the solution to (PDE) which also fits in the case when $\beta$ is possibly irregular, to predict some long-time behavior of the solution and in comparing with some recent numerical deterministic techniques.
Abstract (translation) :
L'object de ce papier est une équation de type milieux poreux généralisée (EDP) de dimension 1 avec un coefficient $\beta$ éventuellement discontinu, qui est bien posée en tant que problème d'évolution dans $L^1(\mathbb{R})$. Dans des travaux récents de Blanchard et alia ainsi que Barbu et alia, la solution a été représentée par la solution en loi d'une équation différentielle stochastique non-linéaire si la la condition initiale est une fonction bornée intégrable. Nous avons tout d'abord étendu ce résultat, au moins lorsque $\beta$ est continu et que la condition initiale est seulement intégrable avec quelques hypothèses techniques supplémentaires. Le but principal de cet article consiste à introduire et implémenter un algorithme particulaire stochastique afin d'approcher la solution de (EDP) dans le cas où $\beta$ peut être irrégulier. Des comparaisons avec une technique numérique déterministe récente sont effectuées. L'algorithme nous permet de prédire le comportement de la solution en temps long.
BibTeX:
@article{Bel-Cuv-Rus-2011,
    author={Nadia Belaribi and François Cuvelier and Francesco Russo },
    title={A probabilistic algorithm approximating solutions of a 
           singular PDE of porous media type },
    doi={10.1515/MCMA.2011.014 },
    journal={Monte Carlo Methods and Applications },
    year={2011 },
    month={10},
    volume={17 },
    pages={317--369},
}